Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 88, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 8, 2006, 8:58 PM CDT for Escambia County, Alabama; Escambia County, Santa Rosa County, Florida. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2006, 8:58 PM CDT (01:58 UTC)
- Expired
- May 8, 2006, 10:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Escambia County, AL, Escambia County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 117 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 9:40 PM CDT | TSTM WND GST 70 | Century, FL | ESTIMATED 70 MPH WINDS WITH SEVERAL LARGE TREES DOWN. ROAD CREWS IN ROUTE TO CLEAR BLOCKAGES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 7:56 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.0 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1209 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 090159 SVRMOB ALC053-FLC033-113-090300- /O.NEW.KMOB.SV.W.0088.060509T0158Z-060509T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 858 PM CDT MON MAY 8 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA ESCAMBIA COUNTY IN NORTHWEST FLORIDA SANTA ROSA COUNTY IN NORTHWEST FLORIDA * UNTIL 1000 PM CDT * AT 849 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR OSAKA...OR ABOUT 12 MILES WEST OF BREWTON...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... POLLARD BY 910 PM CDT KEEGO BY 915 PM CDT BREWTON BY 920 PM CDT EAST BREWTON BY 925 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3117 8731 3099 8735 3084 8680 3111 8673 $$
3 follow-up statements
000 WWUS54 KMOB 090223 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 922 PM CDT MON MAY 8 2006 FLC033-090232- /O.CAN.KMOB.SV.W.0088.000000T0000Z-060509T0300Z/ ESCAMBIA FL- 922 PM CDT MON MAY 8 2006 ...THE SEVERE THUNDERSTORM WARNING FOR ESCAMBIA COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. LAT...LON 3112 8718 3098 8729 3084 8680 3111 8673 $$ ALC053-FLC113-090300- /O.CON.KMOB.SV.W.0088.000000T0000Z-060509T0300Z/ ESCAMBIA AL-SANTA ROSA FL- 922 PM CDT MON MAY 8 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 PM CDT FOR NORTHEASTERN SANTA ROSA AND SOUTHEASTERN ESCAMBIA COUNTIES... AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR KEEGO...OR ABOUT NEAR BREWTON...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... DIXONVILLE AND ROCK HILL BY 935 PM CDT MCLELLAN...ROBERTS AND 7 MILES WEST OF PARKER SPRINGS BY 1000 PM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. LAT...LON 3112 8718 3098 8729 3084 8680 3111 8673 $$
000 WWUS54 KMOB 090234 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 934 PM CDT MON MAY 8 2006 ALC053-090244- /O.CAN.KMOB.SV.W.0088.000000T0000Z-060509T0300Z/ ESCAMBIA AL- 934 PM CDT MON MAY 8 2006 ...THE SEVERE THUNDERSTORM WARNING FOR ESCAMBIA COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. LAT...LON 3100 8717 3093 8724 3068 8691 3094 8679 $$ FLC113-090300- /O.CON.KMOB.SV.W.0088.000000T0000Z-060509T0300Z/ SANTA ROSA FL- 934 PM CDT MON MAY 8 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 PM CDT FOR NORTHERN SANTA ROSA COUNTY... AT 928 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR BERRYDALE...OR ABOUT 12 MILES SOUTH OF BREWTON...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MUNSON BY 950 PM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. LAT...LON 3100 8717 3093 8724 3068 8691 3094 8679 $$
000 WWUS54 KMOB 090252 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 949 PM CDT MON MAY 8 2006 FLC113-090300- /O.CON.KMOB.SV.W.0088.000000T0000Z-060509T0300Z/ SANTA ROSA FL- 949 PM CDT MON MAY 8 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 PM CDT FOR NORTHERN SANTA ROSA COUNTY... AT 940 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED NEAR MUNSON...OR ABOUT 17 MILES SOUTHEAST OF BREWTON...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN SANTA ROSA COUNTY AT 1000 PM CDT ATMOSPHERIC CONDITIONS THIS EVENING HAVE HAD A HISTORY OF SUPPORTING THUNDERSTORMS IN THE AREA THAT PRODUCED DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. THIS WARNING WILL LIKELY BE EXTENDED...AND EXPANDED IN AREA. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. LAT...LON 3100 8717 3093 8724 3068 8691 3094 8679 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:11 PM CDT, 5 hours 47 minutes earlier.
Area forecast discussion, May 8, 3:11 PM CDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 311 PM CDT MON MAY 8 2006 .SHORT TERM...(TONIGHT AND TUESDAY)... WATER VAPOR IMAGERY TODAY SHOWS A STREAM OF MOISTURE EXTENDING FROM THE BAJA...ACROSS TEXAS AND INTO THE SOUTHERN STATES AS A ZONE OF WESTERLIES BRINGS SUBTLE MID LEVEL DISTURBANCES EASTWARD. LATEST SURFACE ANALYSIS SHOWS A WEAK FRONTAL BOUNDARY FROM SOUTHERN GEORGIA WESTWARD ACROSS THE GULF COAST INTO SOUTHEAST TEXAS. IT IS THIS BOUNDARY THAT HAS BEEN PROVIDING A FOCUSING MECHANISM FOR DAYTIME CONVECTION OVER THE GULF COASTAL ZONES. WITH THE DEGREE OF INSTABILITY AND MOISTURE IN PLACE ALONG WITH A CONTRIBUTION OF WEAK FORCING FROM PASSING MID LEVEL DISTURBANCES OVER THE SURFACE FRONT...ADDITIONAL THUNDERSTORM DEVELOPMENT IS SUPPORTED...LINGERING INTO THE EARLY EVENING WITH SLIGHTLY HIGHER CHANCES ALONG THE SOUTHERN ZONES. WILL BE A MILD/MUGGY NIGHT WITH DAYTIME MAXES ON TUESDAY AVERAGING IN THE MID 80S. .LONG TERM...(WEDNESDAY THROUGH MONDAY)... NEXT FRONTAL BOUNDARY SLIDES SOUTHEAST INTO THE SOUTHERN STATES ON WEDNESDAY. THIS FEATURE LIFTS AN UNSTABLE AND DEEPLY MOIST ATMOSPHERE FAVORING AN INITIATION OF THUNDERSTORMS FROM NORTHWEST TO SOUTHEAST WEDNESDAY TO EARLY THURSDAY ACROSS THE AREA. IN THE WAKE OF THE FRONT...LATE WEEK WEATHER LOOKS DRIER UNDER THE INFLUENCE OF HIGH PRESSURE. THE NEXT FRONTAL BOUNDARY IS FORECAST TO SETTLE INTO THE DEEP SOUTH SUNDAY AND STALLS NEAR THE AREA THROUGH MONDAY. EXTENDED RANGE TEMPERATURES ARE REASONABLY CLOSE TO CLIMATOLOGY. /10 && .MARINE...A LIGHT SOUTHERLY FLOW CONTINUES THROUGH TUESDAY WHILE A LOW PRESSURE SYSTEM ADVANCES FROM THE SOUTHERN PLAINS. THE ONSHORE FLOW STRENGTHENS SOMEWHAT ON WEDNESDAY...THEN SWITCHES TO A MODERATE TO STRONG OFFSHORE FLOW ON THURSDAY AS THE LOW PRESSURE SYSTEM BRINGS A COLD FRONT THROUGH THE MARINE AREA. THE OFFSHORE FLOW SUBSIDES THURSDAY NIGHT INTO FRIDAY AS HIGH PRESSURE REBUILDS OVER THE AREA. /29 && .FIRE WEATHER...DAYTIME HUMIDITY REMAINS WELL AWAY FROM CRITICAL THRESHOLDS. AHEAD OF MID WEEK FRONT WEDNESDAY...TRANSPORT WINDS ARE FORECAST TO INCREASE WITH DAYTIME DISPERSION INDICES RISING AS WELL. IN THE WAKE OF THE FRONT...A DRIER AIRMASS SETS UP ACROSS THE FORECAST AREA LATE IN THE WEEK. /10 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 67 87 71 87 / 30 40 30 40 PENSACOLA 69 83 71 84 / 30 30 30 40 DESTIN 72 82 71 81 / 20 30 30 40 EVERGREEN 62 86 68 86 / 20 50 30 50 WAYNESBORO 64 87 68 88 / 20 40 30 50 CAMDEN 63 87 68 87 / 20 40 30 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 8, 9:11 AM CDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 911 AM CDT MON MAY 8 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-091100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 911 AM CDT MON MAY 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THE A PORTION OF THE AREA UNDER A SLIGHT RISK OF SEVERE STORMS TODAY. THIS AREA IS ALONG AND SOUTH OF A LINE FROM WAYNESBORO MISSISSIPPI TO MONROEVILLE TO ANDALUSIA ALABAMA. THE SLIGHT RISK IS IN PLACE DUE TO THE DEGREE OF INSTABILITY IN PLACE...MOISTURE...FRONTAL BOUNDARY IN THE AREA...AND A ZONE OF MID LEVEL DISTURBANCES SLIDING EASTWARD FROM TEXAS EASTWARD ACROSS THE GULF COAST. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS IN ANY SCATTERED SEVERE STORMS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COLD FRONT WILL APPROACH THE CENTRAL GULF COAST REGION BY MIDWEEK. SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED AHEAD OF THE FRONT. THE POTENTIAL OF STRONG TO SEVERE THUNDERSTORMS WILL EXIST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED THIS AFTERNOON INTO EARLY EVENING FOR SEVERE WEATHER OPERATIONS.
In the hours before
Local storm report, May 8, 6:08 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
608 PM CDT MON MAY 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 2 NW GULFCREST 31.02N 88.26W
05/08/2006 E1.00 INCH MOBILE AL BROADCAST MEDIA
0516 PM HAIL GULFCREST 31.00N 88.24W
05/08/2006 E1.00 INCH MOBILE AL BROADCAST MEDIA
QUARTER SIZE HAIL COVERING A PORCH
0520 PM HAIL GULFCREST 31.00N 88.24W
05/08/2006 E0.88 INCH MOBILE AL PUBLIC
NICKEL SIZE HAIL COVERING THE GROUND IN SPOTS
&&
CULLENSpecial weather statement, May 8, 6:16 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 616 PM CDT MON MAY 8 2006 ALZ062-090000- UPPER BALDWIN- INCLUDING THE CITIES OF...BAY MINETTE... 616 PM CDT MON MAY 8 2006 ...A STRONG...BUT WEAKENING...THUNDERSTORM MOVING INTO NORTHERN BALDWIN COUNTY... AT 608 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 8 MILES NORTHWEST OF HURRICANE...AND MOVING SOUTHEAST AT 15 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... I65 AND AL 225...HURRICANE...I65 AND AL 59...CROSSROADS AND CARPENTER THROUGH 700 PM CDT. THIS THUNDERSTORM IS WEAKENING RAPIDLY...BUT COULD STILL PRODUCE SOME SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH THROUGH 630 PM. AFTER 630 PM...THE STORM IS EXPECTED TO CONTINUE WEAKENING AS IT MOVES SOUTHEAST ACROSS NORTHERN BALDWIN COUNTY AND DISSIPATES.
Special weather statement, May 8, 6:33 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 633 PM CDT MON MAY 8 2006 ALZ052-090000- WASHINGTON- 633 PM CDT MON MAY 8 2006 ...A STRONG THUNDERSTORM DEVELOPING OVER WASHINGTON COUNTY... AT 625 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 2 MILES SOUTH OF HAWTHORN. THE STORM WAS MOVING SOUTHEAST AT 5 MPH. THE THUNDERSTORM WILL AFFECT AREAS...TO THE SOUTH OF HAWTHORN AND JUST NORTH OF MCINTOSH THROUGH 700 PM CDT. THE PRIMARY THREATS FROM THIS STORM WILL BE SMALL HAIL. DANGEROUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS OF 35 TO 45 MPH ARE ALSO POSSBILE. STAY TUNED FOR ANY POSSIBLE WARNINGS.
Special weather statement, May 8, 6:58 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 658 PM CDT MON MAY 8 2006 MSZ076-079-090045- GEORGE-GREENE- INCLUDING THE CITIES OF...LUCEDALE... 658 PM CDT MON MAY 8 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER GEORGE AND GREENE COUNTIES... AT 651 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 2 MILES NORTHEAST OF BEXLEY...MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS OF NORTH CENTRAL GEORGE COUNTY AND SOUTH CENTRAL GREENE COUNTY BETWEEN VERNAL AND LUCEDALE THROUGH 745 PM CDT. THE PRIMARY THREATS FROM THIS STORM WILL BE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, May 8, 7:41 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 741 PM CDT MON MAY 8 2006 ALZ053-055-090115- MONROE-CLARKE- INCLUDING THE CITIES OF...MONROEVILLE... 741 PM CDT MON MAY 8 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER MONROE AND CLARKE COUNTIES... AT 733 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES SOUTHEAST OF GAINESTOWN...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... MANISTEE...PERDUE HILL...MEGARGEL...FRISCO CITY AND MEXIA THROUGH 815 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 8, 8:49 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 849 PM CDT MON MAY 8 2006 ALZ059-060-FLZ005-090300- ESCAMBIA-COVINGTON-INLAND OKALOOSA- 849 PM CDT MON MAY 8 2006 ...STRONG THUNDERSTORMS BEING DETECTED OVER ESCAMBIA...COVINGTON AND OKALOOSA COUNTIES... AT 841 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER ESCAMBIA...COVINGTON AND OKALOOSA COUNTIES...AND MOVING EAST AT 20 MPH. THE THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... PLEASANT HOME...FALCO...WING...RED OAK...WATKINS BRIDGE AND LAUREL HILL THROUGH 1000 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:33 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 42 min |
| May 8, 7:50 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe | 55 min |
| May 8, 8:07 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Monroe | 23 min |
| May 8, 8:27 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 63 min |
| May 8, 8:31 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 29 min |
| May 8, 8:42 PM CDT | Severe Thunderstorm Warning | MOB | Monroe | 48 min |
| May 8, 9:17 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 58 min |
| May 8, 9:27 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 48 min |
| May 8, 10:05 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 55 min |
| May 8, 11:00 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 60 min |
| May 9, 9:54 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 36 min |
| May 9, 10:33 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 42 min |
| May 9, 11:15 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 34 min |
| May 9, 12:39 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 51 min |
| May 9, 1:01 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 44 min |
| May 9, 1:29 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 46 min |
| May 9, 1:43 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 35 min |
| May 9, 2:29 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 61 min |
| May 9, 3:52 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke | 38 min |
| May 9, 4:30 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 45 min |
| May 9, 4:36 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 43 min |
| May 9, 5:12 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 48 min |
| May 9, 5:16 PM CDT | Tornado Warning | MOB | Clarke, Washington | 44 min |
| May 9, 5:44 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 46 min |
| May 9, 5:56 PM CDT | Tornado Warning | MOB | Clarke, Washington | 34 min |
| May 9, 6:31 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 44 min |
| May 9, 6:55 PM CDT | Severe Thunderstorm Warning | MOB | Monroe | 50 min |
| May 8, 8:19 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 56 min |
| May 8, 10:06 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 39 min |
| May 8, 10:31 PM CDT | Special Marine Warning | MOB | 89 min | |
| May 8, 11:41 PM CDT | Special Marine Warning | MOB | 94 min | |
| May 9, 10:09 AM CDT | Special Marine Warning | MOB | 36 min | |
| May 9, 10:32 AM CDT | Special Marine Warning | MOB | 88 min | |
| May 9, 2:04 PM CDT | Special Marine Warning | MOB | 116 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.